So there is hopefully light at the end of the tunnel. I dont think women are told enough about the gynocological side effects of treatment and Tamoxifen etc. Just when I was starting to feel human again one of lifes simplest pleasures feels so out of reach. Feel sorry for my husband who has been a towewr of strength throughout but is only 40 after all, and has a normal libido.
Hi Alison and Holly
When I first started on the tamoxifen I suffered really bad with thrush and the itchy drove me mad. My doctor put me on repeat prescription of clotrimazole pessary and cream which helped then after about five or six months it stopped completely and I have not had it since. The hot flushes have started to ease now I still get the odd one but I have been on tamoxifen for 20 months now.
I too have this itching, the doc treated me for thrush, that didn't work, the onc gave me some intravaginal antibiotics, finished them over a week ago, and i still itch like mad, would be interested to know what you swab comes back as Holly, as i am losing faith with all this itching!
Since starting on Tamoxifen a month ago I have suffered from a lot of "feminine itching!" Periods stopped altogether after second chemo, and hot flushes, increased discharge etc were things I was trying to accept as normal. However, this persistant itch is making me miserable. I bought a Canesten Pessary a week or so ago, but it didnt help, and Ive had a swab done today to make sure Im not brewing anything, but apart from that nobody seems to know what to do. I certainly dont want to spend the rest of my life celibate, and at this rate any intimacy between my husband and I is impossible. Can anybody help.
Please do feel free to contact our team of helpliners who will be able to offer you information and support, the helpline number is 0808 800 6000 and the line is open Monday to Friday 9am-5pm and Saturday 9am-2pm.
Breast Cancer Care
Please do Paula, just talking it through with someone can help so much, wish i could help you more, please try not to be too worried
lots of love
Hi Paula, can't offer you any advice on that one as its not happened to me, you can ring the helpline on here, its very good, they might be able to advise you and put your mind at rest, or you could try your bc nurse, hopefully you'll get more replies to this post
Hi not sure if I am posting this on the right link but any advise would be appreciated. I had breast cancer last January and have been on tamoxifen since, I had my ovaries removed in May this year. In all that time I have not had any period, bleeding or dischage. Now out of the blue I am bleeding slightly and have a brownish discharge.
This is really worrying me I have been to my GP he is referring me back to my Gynecologist.
I would be interested to know if this is common and if it is anything to worry about.